Iowa, 2010

Flooding in Iowa, June 12 to 30, 2010

June 12 to 30, 2010 · NWS DMX · 51 events in 51 counties and zones

Heavy rainfall during the month of June caused considerable crop losses across the state. Crop damage was done through a combination of inundation flooding and losses due to crops not being able to be planted or rotting in the ground.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$1.0 billion
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Heavy rainfall during the month of June caused considerable crop losses across the state. Crop damage was done through a combination of inundation flooding and losses due to crops not being able to be planted or rotting in the ground. It is not possible to get a clear breakdown of the percent of damage that can be attributed to each cause. The damage here is not related to the river flooding. Those flooding events are addressed in other flooding entries. Many of the southern Iowa counties were unable to plant crops at all through June, while areas of the central and north lost the crops that were planted through drowning or washouts. Estimates from the state and county extension offices indicated that about 10% of the crop was lost across the state. The amount of loss in the DMX CWA was around $1 billion to the corn and soybean crop. By the end of the month, Iowa Governor Culver declared 32 counties state disaster areas. They were Black Hawk, Buena Vista, Butler, Cherokee, Clay, Davis, Decatur, Emmet, Franklin, Hamilton, Hancock, Howard, Humboldt, Jasper, Jefferson, Kossuth, Lee, Lyon, Mahaska, Madison, Marion, Monroe, O'Brien, Osceola, Palo Alto, Polk, Ringgold, Sioux, Shelby, Taylor, Union, Van Buren, Wapello, Warren, Webster, Wright. An application for about 35 counties was made for a Presidential Disaster Declaration.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 12, 11:55 AM CST, 5 minutes earlier.

Area forecast discussion, Jun 12, 11:55 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1255 PM CDT SAT JUN 12 2010

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
FOR THE THIRD MORNING IN A ROW...A LARGE CONVECTIVE SYSTEM WILL MOVE
FROM NEBRASKA IN IOWA PRODUCING VERY HEAVY RAINFALL.  IN
ADDITION...A QUASI STATIONARY BOUNDARY NEAR THE HIGHWAY 34 CORRIDOR
WILL BE A FOCUS FOR CONVECTION DURING THE MORNING.  SHEAR IS
RELATIVELY WEAK ACRS THE STATE WITH 500MB WINDS OF 5 TO 10 KTS...SO
SEVERE WEATHER APPEARS RELATIVELY MINIMAL.  HOWEVER...AMPLE MOISTURE
IS IN PLACE ALONG WITH DEEP WARM CLOUD LAYERS AND WARM PCPN
PROCESSES LEADING TO EFFICIENT RAIN PRODUCERS.  ONGOING FFA WILL BE
KEPT IN TACT AS LARGE CONVECTIVE COMPLEX MOVES INTO THE STATE.
GRIDS HAVE LIKELY TO CATEGORICAL POPS THROUGH THE MORNING FOR THIS
ONGOING CONVECTION WITH SCATTERED WORDING THIS AFTERNOON AS
EVOLUTION OF THE SYSTEM AND SUBSEQUENT CONVECTION REMAINS MURKY.
TEMPS ALSO PROBLEMATIC GIVEN CLOUDS AND RAINFALL DURING THE DAY SO
WL STICK CLOSE TO GUIDANCE.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
MODELS OF LITTLE HELP FOR THE NEXT FEW DAYS AS MESOSCALE DOMINATES
CURRENT WX REGIME. SUBJECTIVE SFC ANALYSIS AT 06Z SHOWS BOUNDARY
FROM NEAR KOMA TO JUST SOUTH OF KDSM TO NEAR KDBQ. WEAK SFC LOWS
CONTINUE TO TRACK ALONG IT. VERY WARM AND HUMID ALONG THE BOUNDARY
AND MUCH COOLER AND DRIER NORTH. A SECONDARY COOL FRONT LIES ALONG
THE MN DAKOTAS BORDER AND NOW CATCHING UP WITH THE TROUGH THAT LIES
ACROSS THE PLAINS NOW.  UPPER LEVEL PATTERN SUGGESTS THAT THREAT FOR
MODERATE TO HEAVY RAINFALL WILL CONTINUE IN PART THROUGH MID TO END
OF WEEK...WITH DETAILS OF HOW MESOSCALE MODULATES THE FLOW A DAILY
GRIND FOR NOW.  H700 SHOWS 3 DISTINCT WAVES WHICH WILL AFFECT THE
REGION AGAIN TNT THROUGH MONDAY. MODELS DO HINT AT COOLER AND DRIER
AIR MASS TO ARRIVE ON TUESDAY FOR ABOUT 24 TO 30 HOURS BEFORE
ANOTHER WAVE PULLS SOUTHERN AIR MASS AND POTENTIAL MCS BACK ACROSS
THE AREA AGAIN FOR WED NIGHT AND THURSDAY. WITH SUBTROPICAL HIGH
ANCHORED OVER THE SOUTHEAST FOR MUCH OF THE WEEK...LITTLE CHANGE IN
PRECIP POTENTIAL EXPECTED. GEM IS A BIT MORE AGGRESSIVE WITH TAKING
THE LATE WEEK SYSTEM FARTHER NORTH. IN THE SHORTER TERM...WITH H850
MOISTURE LEVELS OF +20C DEWPOINTS FROM CENTRAL KS SOUTH TO WESTERN
TX AND LARGE AREA OF +15C DEW POINTS COVERING MOST OF THE EAST US...
A LOT OF WET WX TO COME. GENERAL FEELING IS THAT ONCE THIS DUAL MCS
WORKS ITS WAY EAST BY TONIGHT...THE SFC BOUNDARY WILL GRADUALLY
SHIFT SOUTH FOR SUNDAY AND INTO MONDAY...KEEPING HIGHER POPS ACROSS
THE SOUTH AT THAT TIME.  ANOTHER WAVE APPROACHES ON MONDAY NIGHT AND
EARLY TUESDAY AND HAVE BUMPED POP UP ONCE AGAIN. TEMPS WARM THE NEXT
2 DAYS AND THEN HAVE LOWERED HIGHS A BIT MOVING FORWARD.

&&

.AVIATION...
12/18...MORNING CONVECTION HAD PUSHED EAST BY 18Z...LEAVING MOST
SITES IN VFR CONDITIONS. EXPECT KMCW TO BOUNCE IN AND OUT OF IFR
CONDITIONS THROUGH AT LEAST 20Z AS LOW CLOUDS FORM ALONG A WEAK
BOUNDARY NEAR THE SITE. SIMILARLY...KOTM WILL SEE OCCASIONAL MVFR
CONDITIONS THROUGH 20Z AS LOWER CEILINGS STREAM IN FROM ONGOING
CONVECTION IN MISSOURI. EXPECT DEVELOPMENT OF ANOTHER MCS FOR THE
OVERNIGHT HOURS. SYSTEM SHOULD REMAIN MOSTLY TO THE SOUTH...THROUGH
KANSAS AND MISSOURI. HOWEVER...RAIN AND LOW CEILINGS ARE PROBABLE AT
ALL SITES...ESPECIALLY AFTER 06Z. THEREFORE...HAVE BROUGHT
VISIBILITIES DOWN FOR A SHORT TIME IN EARLY MORNING HOURS. TIMING
AND INTENSITY WILL NEED TO BE REEVALUATED WITH LATER UPDATES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH EXTENDED THROUGH 21Z ADAMS-ADAIR-AUDUBON-CALHOUN-
CARROLL-CASS-CRAWFORD-EMMET-GREENE-GUTHRIE-HUMBOLDT-KOSSUTH- PALO
ALTO-POCAHONTAS-RINGGOLD-SAC-TAYLOR-UNION-WEBSTER

&&

SHORT TERM...COGIL
LONG TERM...REV
AVIATION...WILKINS
Hazardous weather outlook, Jun 12, 10:47 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1147 AM CDT SAT JUN 12 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-131700-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
1147 AM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS THE AREA IN
THE AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE. A LARGER AREA OF THUNDERSTORMS AND HEAVY RAIN IS EXPECTED
TO MOVE IN TO THE REGION LATE TONIGHT. DAMAGING WINDS AND SMALL
HAIL ALONG WITH LOCALLY HEAVY RAINFALL AMOUNTS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS AND HEAVY RAIN ARE LIKELY EARLY SUNDAY. THE THREAT
OF SEVERE WEATHER IS LOW...HOWEVER LOCALLY HEAVY RAINFALL COULD
LEAD TO FLOODING.

THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE
WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS
FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY
TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK. HEAVY
RAINFALL MAY ALSO OCCUR FROM TIME TO TIME THROUGH THE WEEK. AREA
RIVERS AND STREAMS WILL BE ON THE RISE DUE TO THE PERIODS OF
RAINFALL EXPECTED THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TODAY...BUT RAINFALL REPORTS
WOULD BE APPRECIATED.

AW

In the hours before

Local storm report, Jun 12, 7:28 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     FLASH FLOOD      3 SSW ANKENY            41.68N 93.63W
06/12/2010                   POLK               IA   DEPT OF HIGHWAYS

            SOUTHBOUND LANES OF HIGHWAY 415 CLOSED DUE TO WATER
            RUNNING OVER THE ROAD.

&&

CCOGIL
Local storm report, Jun 12, 8:12 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
912 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      3 W OSKALOOSA           41.29N 92.70W
06/12/2010                   MAHASKA            IA   DEPT OF HIGHWAYS

            WATER FROM MUCHAKINOCK CREEK IS FLOWING OVER STATE
            HIGHWAY 92. THE HIGHWAY IS NOW CLOSED DUE TO FLOWING
            WATER.

&&

CCOGIL
Local storm report, Jun 12, 8:27 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
927 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     FLASH FLOOD      3 SW MONROE             41.49N 93.14W
06/12/2010                   MARION             IA   LAW ENFORCEMENT

            FOOT OF WATER FLOWING OVER 1100TH AND BEARDSLEY IN
            NORTHERN MARION COUNTY.

&&

CCOGIL
Local storm report, Jun 12, 8:30 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
930 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLASH FLOOD      5 W OSKALOOSA           41.30N 92.73W
06/12/2010                   MAHASKA            IA   LAW ENFORCEMENT

            AT LEAST A FOOT OF WATER FLOWING OVER THE ROAD AT THE
            INTERSECTIONS OF HIGHLAND AND 245TH STREET AND HIGHLAND
            AND 235TH STREET.

&&

CCOGIL
Local storm report, Jun 12, 10:00 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 AM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HEAVY RAIN       2 NNW SLATER            41.91N 93.70W
06/12/2010  U0.00 INCH       STORY              IA   AMATEUR RADIO

            TWO INCHES OF WATER FLOWING ACROSS GRAVEL ROAD FROM FARM
            FIELD TO FARM FIELD NEAR THE INTERSECTION OF 310TH AND Y
            AVENUE ALONG THE BOONE AND STORY COUNTY LINE.

&&

KJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

51 flood. Local standard time, as filed.

Flood, Adair

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Adair County, 1.49 mi NW of Adair to 11.01 mi S of Bridgewater
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.514, -94.672

Flood, Adams

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Adams County, 4.13 mi NNW of Lincoln Center to 3.64 mi WNW of Nodaway
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.177, -94.904

Flood, Appanoose

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Appanoose County, 5.8 mi WNW of Iconium to 10.6 mi SSW of Numa
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
40.926, -93.063

Flood, Audubon

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Audubon County, 5.3 mi WNW of Gray to 6.75 mi SSE of Kimballton
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.890, -95.068

Flood, Black Hawk

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Black Hawk County, 2.54 mi NNE of Finchford to 9.46 mi SE of Eagle Center
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.661, -92.523

Flood, Boone

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Boone County, 3.89 mi NNW of Boxholm to 4.17 mi S of Berkley
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.227, -94.142

Flood, Bremer

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Bremer County, 6.29 mi N of Plainfield to 5.8 mi SW of Babcock
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.941, -92.533

Flood, Butler

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Butler County, 6.98 mi N of Aredale to 11.36 mi W of Austinville
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.931, -92.995

Flood, Calhoun

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Calhoun County, 7.77 mi WNW of Knoke to 5.89 mi WSW of Lake City
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.574, -94.884

Flood, Carroll

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Carroll County, 5.62 mi WNW of Breda to 4.69 mi E of Manning
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.218, -95.077

Flood, Cass

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Cass County, 5.17 mi N of Marne to 6.24 mi SSE of Griswold
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.524, -95.135

Flood, Cerro Gordo

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Cerro Gordo County, 9.05 mi NNW of Clear Lake Lake to 5.02 mi NNE of Meservey
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
43.278, -93.468

Flood, Clarke

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Clarke County, 8.9 mi N of Murray to 7.45 mi NNE of Hopeville
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.177, -93.998

Flood, Crawford

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Crawford County, 8.35 mi NNW of Ricketts to 8.01 mi WSW of Dow City
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.237, -95.646

Flood, Dallas

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Dallas County, 2.52 mi NW of Dawson to 3.86 mi ENE of Dexter
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.880, -94.258

Flood, Davis

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Davis County, 4.98 mi NW of Ash Grove to 9.35 mi SSW of Mark
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
40.926, -92.610

Flood, Decatur

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Decatur County, 5.45 mi NNW of Westerville to 3.95 mi SW of Lamoni
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
40.926, -93.978

Flood, Emmet

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Emmet County, 6.89 mi NNE of Armstrong to 4.73 mi W of Huntington
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
43.490, -94.441

Flood, Franklin

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Franklin County, 9.74 mi N of Alexander to 9.97 mi WSW of Oakland
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.941, -93.468

Flood, Greene

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Greene County, 5.69 mi WNW of Adaza to 3.08 mi SSW of Scranton
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.227, -94.605

Flood, Grundy

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Grundy County, 10.66 mi NNW of Wellsburg to 7.11 mi WSW of Conrad
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.574, -92.995

Flood, Guthrie

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Guthrie County, 8.36 mi W of Bayard to 2.65 mi NW of Adair
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.871, -94.730

Flood, Hamilton

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Hamilton County, 8.14 mi NNW of Highview to 5.11 mi SSE of Stratford
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.584, -93.940

Flood, Hancock

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Hancock County, 3.62 mi NNW of Woden to 9.18 mi SSE of Corwith
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
43.278, -93.949

Flood, Hardin

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Hardin County, 4.89 mi NE of Alden to 2.09 mi SW of Garden City
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.574, -93.468

Flood, Humboldt

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Humboldt County, 3.54 mi NW of Ottosen to 6.38 mi E of Pioneer
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.941, -94.422

Flood, Jasper

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Jasper County, 4.4 mi NW of Clyde to 6.03 mi ENE of Vandalia
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.880, -93.323

Flood, Kossuth

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Kossuth County, 3.82 mi ESE of Hanna to 8.91 mi NNE of Stevens
Cause
Heavy Rain
Crop damage
$40 million
Reported by
Official NWS Observations
Coordinates
42.931, -93.949

Flood, Lucas

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Lucas County, 4.58 mi NNW of Norwood to 12.64 mi W of Derby
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.177, -93.525

Flood, Madison

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Madison County, 4.89 mi WNW of Earlham to 10.79 mi SSW of Macksburg
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.524, -94.219

Flood, Mahaska

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Mahaska County, 3.25 mi NNW of Peoria to 4.56 mi WSW of Lakonta
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.514, -92.822

Flood, Marion

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Marion County, 4.43 mi N of Swan to 8.81 mi NE of Newbern
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.533, -93.304

Flood, Marshall

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Marshall County, 6.09 mi N of St Anthony to 9.4 mi SSW of Rhodes
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.218, -93.207

Flood, Monroe

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Monroe County, 4.1 mi NNW of Weller to 9.38 mi SSW of Melrose
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.177, -93.072

Flood, Palo Alto

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Palo Alto County, 7.07 mi WNW of Graettinger to 8.52 mi SSW of Ayrshire
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
43.278, -94.894

Flood, Pocahontas

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Pocahontas County, 7.26 mi NNW of Laurens to 10.05 mi W of Fonda
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.950, -94.894

Flood, Polk

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Polk County, 7.04 mi SSE of Pleasant Hill to 12.78 mi NW of Commerce
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.880, -93.786

Flood, Poweshiek

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Poweshiek County, 4.22 mi N of Chester Center to 8.6 mi SSW of Searsboro
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.890, -92.735

Flood, Ringgold

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Ringgold County, 8.72 mi N of Clearfield to 8.84 mi WSW of Redding
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
40.926, -94.460

Flood, Sac

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Sac County, 6.98 mi NNW of Schaller to 11.33 mi SSW of Odebolt
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.584, -95.376

Flood, Story

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Story County, 6.02 mi WNW of Story City to 5.79 mi N of Slater
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.227, -93.699

Flood, Tama

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Tama County, 3.74 mi WNW of Lincoln to 9.4 mi SSW of Montour
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.295, -92.745

Flood, Taylor

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Taylor County, 5.95 mi N of Guss to 6.07 mi S of Siam
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
40.936, -94.913

Flood, Union

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Union County, 4.85 mi WNW of Spaulding to 5.36 mi S of Kent
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.186, -94.460

Flood, Wapello

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Wapello County, 1.24 mi NNE of Eddyville to 6.19 mi ESE of Blakesburg
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.186, -92.619

Flood, Warren

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Warren County, 3.68 mi N of Cumming to 7.84 mi WNW of New Virginia
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
41.533, -93.776

Flood, Wayne

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Wayne County, 5.15 mi NW of Humeston to 4.91 mi NNW of Lineville
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
40.926, -93.545

Flood, Webster

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Webster County, 7.28 mi NNW of Clare to 6.09 mi SSE of Farnhamville
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.671, -94.422

Flood, Winnebago

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Winnebago County, 8.57 mi ENE of Forest City Arpt to 5.13 mi NNE of Lake Mills
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
43.268, -93.468

Flood, Worth

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Worth County, 4.93 mi WNW of Silver Lake to 2.43 mi NE of Meltonville
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
43.499, -93.465

Flood, Wright

When
June 12, 12:00 PM CST to June 30, 11:59 PM CST
Where
Wright County, 11.82 mi NNW of Florence to 6.25 mi SSE of Nuel
Cause
Heavy Rain
Crop damage
$20 million
Reported by
Official NWS Observations
Coordinates
42.941, -93.949

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252416, 252418, 252420, 252512, 252513, 252514, 252515, 252516, 252517, 252519, 252520, 252521, 252522, 252523, 252524, 252525, 252526, 252527, 252529, 252530, 252531, 252532, 252533, 252534, 252535, 252537, 252538, 252539, 252540, 252541, 252542, 252543, 252545, 252546, 252547, 252550, 252552, 252554, 252561, 252563, and more.